Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS in LUNGS
Jul 18, 2006

I have KS lesions on my skin and they now discovered them in my lungs. I have been on HAART medicines (Truvada+Lexiva+Norvir) for two months now and my T-cells have gone from 70 to 290 and my viral load from 150,000 to 1250. My infectious disease doctor wants me to wait to see if the HAART medicines will resolve the KS in my lungs while an oncologist wants me to start chemotherapy for them now. Is there evidence that the HAART will resolve the KS in the lungs? How long would this take and is it dangerous to wait? I'm a bit confused by it all. Thanks for your help.

Response from Dr. Conway

They're both right. The best treatment for KS is to go on HAART as you have done. Over time (many months), KS of the skin and other parts of your body should just get better on their own. When KS affects vital organs (such as your lungs), there is some concern that the function of the organ or some of the tissues that surround it (such as blood vessels) may be affected while the lesions are getting better. In those cases, some form of chemotherapy is considered, to supplement the effects of the HAART. It isn't either HAART or chemo, it is HAART with or without the chemo. I would think that if the oncologist and infectious disease doctor get together, they will come up with a single approach that satisfies them both.



Previous
What is the infection MRSA ?
Next
doxylamine succinate tablets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement